Skip to content
My WebMD Sign In, Sign Up
extended period with birth control
avatar
Anon_237547 posted:
when I first started on birth control about four years ago, my doctor mentioned that there was nothing wrong with skipping your period and going on to the next pack (although it was not recommended.) I have done this from time to time during the past few years with no issues.

however, the last time I finished my pack (last month), I went right onto the next pack without giving myself a week to have my period. I have been spotting the entire month now, mainly with minimal blood (often brown) but still it is evident. I made the decision to finish out this pack and wait for my regular period to come again. I am worried that this was not necessarily the right decision. I just finished the pack but I am worried. I've been in a constant state of PMS/depression/bloating while this spotting has been going on for the past month and it's really bothering me. any advice?
Was this Helpful?
2 of 3 found this helpful
Reply


Helpful Tips

birth control pills and gelatin-like clots
I started taking birth control pills because I had an ovarian cyst that made periods painful. Now when I'm on my periods, I will go to the ... More
Was this Helpful?
34 of 73 found this helpful

Expert Blog

Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.